My B12 is lower, I lost weight and more - what's wrong?
Im 29 years old. 5foot 3 and my reg weight is 107. My father was told 4 years ago he had chrones after becoming very ill, durring surgery they found lymphoma cancer in pockets. Starting this year I have lost 1 pound per month, hair started falling out ( mostly on left side ) I sleep every chance I can get. I have stomach pains multi times a week with horrible upset stomach and have sometimes thrown up from it. i saw my doctor agin this week and he said my b12 is down from 540 to 189.
Thanks for your question. It does sound as if you have enough experience with this sort of problem, both personally and in your family, to understand that this is something that needs to be reviewed further with your doctor. There are different explanations for being low in some vitamins and minerals. One of the most obvious answers is that dietary intake can be a cause for being low and also for feeling run down, losing hair, losing weight, etc. If you are eating a regular diet and have not had problems before, this is less likely to be the cause all by itself. Another potential source of the problem could be with regards to your GI tract. As you have a family history of problems in this area, and have also been having some abdominal pain, this would certainly be something that warrants more attention. Your doctor will be able to order appropriate tests and ask the appropriate questions to determine if further workup is needed to determine what could be causing these symptoms. Anemia can be a cause of many of your symptoms, as can thyroid problems and a host of other possibilities. Please speak with your doctor about this.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.